Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Missing period and trying to postpone it. Should I take any medicine?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
I have already taken a period prepone tablet, however, I did not get my periods yet, now I want to postpone it, can I do so?
Posted Wed, 13 Feb 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 11 minutes later
Thank you for trusting us with your health query.
In order to assist you better, could you provide me with certain details - such as the date of your last menstrual period, duration of flow, pattern of previous menstrual cycle ie. cycle length and duration, the days on which medication was taken and which dose and brand, and the EXACT dates when you wish to avoid having your period. ALso, any contributory medical history, drug intake, sexual history etc.
Without these details, it is difficult to guide you further.
Looking forward to hearing from you soon.
Take care.
Above answer was peer-reviewed by
Follow-up: Missing period and trying to postpone it. Should I take any medicine? 6 minutes later
my last menstrual period duration was from XXXXXXX 2nd to XXXXXXX 6th, I have heavy flow for 3 days, its normaly a 28 days cycle, I in took Meprates tablets (5 tablets, I dont know the dose). I took it for 17, 18, 19 & 20th of this month. I have none of the following - contributory medical history, drug intake, sexual history.

My wedding is on Feb 3rd, if I have to get my periods it should be by today or tomorrow not after that, so I was planning to postpone it.

I have already eaten a lot of papaya :-)
Answered by Dr. Aarti Abraham 36 minutes later
Thanks for the information.
You have taken the correct tablets, and after taking Meprate ( progesterone ) tablets, normally bleeding occurs within 2 - 3 days, but maximum within a week.
SO there is a chance that you might have a period in the coming 2 - 3 days, but of course that is not sure.
Now, the other option for you is to again take the tablets immediately and continue taking them till as long as you do not want your period, which would be atleast 10 days or more, if I understand correctly.
After stopping the tablets, as I mentioned, you would have your period within a week.
I hope you have consulted your gynecologist regarding correct dosage and possible side effects, however, as you have no significant medical history, it should be safe.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Missing period and trying to postpone it. Should I take any medicine? 38 minutes later
Thanks a lot doctor.

So though I stoped it on Sunday, I can still re-start it again from tomorrow morning, is that true I heared?

At any cost I dont want to get my periods till Feb 8th.
Should I continue taking Meprates or can I take Norethisterone (5mg)?
Answered by Dr. Aarti Abraham 1 hour later
Both would work in your case, however start it off tomorrow morning, or maybe tonight itself in case you do want to take a chance and postpone your periods.
Take care.
You could take the medication twice a day to be doubly sure, but please consult your gynecologist for exact dosage.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor